Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 87, NWS Tallahassee, FL

June 20, 2006Holmes County, Jackson County, Florida

NWS Tallahassee, FL issued this red flag warning at Jun 20, 2006, 2:59 AM CDT for Holmes County, Jackson County, Florida. It took effect at Jun 20, 2006, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2006, 2:59 AM CDT (07:59 UTC)
In effect from
Jun 20, 2006, 1:00 PM CDT
Expired
Jun 20, 2006, 6:00 PM CDT
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Holmes County, FL, Jackson County, FL

The radar

The Eglin Afb radar (KEVX), 49 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2006-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1074 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2006-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1074 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1348 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 200759
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
359 AM EDT TUE JUN 20 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON
FOR HOLMES AND JACKSON COUNTIES IN THE FLORIDA PANHANDLE DUE TO LONG
DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BUILD OVER
THE SOUTHEAST STATES FOR THE REMAINDER OF THE WEEK...WITH ABOVE NORMAL
TEMPERATURES AND BELOW NORMAL RAINFALL EXPECTED. MINIMUM RELATIVE
HUMIDITIES ARE EXPECTED TO EXCEED CRITICAL DURATIONS THIS AFTERNOON FOR
A SMALL PORTION OF THE INLAND FLORIDA PANHANDLE.

FLZ009-011-202300-
/O.NEW.KTAE.FW.W.0087.060620T1800Z-060620T2300Z/
HOLMES-JACKSON-
259 AM CDT TUE JUN 20 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON DUE 
TO LONG DURATIONS OF LOW RELATIVE HUMIDITY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...
LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

BARRY
2 follow-up statements
000 
WWUS82 KTAE 201840
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM EDT TUE JUN 20 2006

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON FOR 
HOLMES AND JACKSON COUNTIES IN FLORIDA DUE TO LOW RELATIVE HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY FOR INLAND
PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO LOW RELATIVE 
HUMIDITY...

.DISCUSSION...HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BUILD
OVER THE SOUTHEAST STATES FOR THE REMAINDER OF THE WEEK...WITH
ABOVE NORMAL TEMPERATURES AND BELOW NORMAL RAINFALL EXPECTED. THIS
WILL RESULT IN LOW RELATIVE HUMIDITY TUESDAY AND WEDNESDAY AFTERNOONS.

FLZ009-011-202300-
/O.NEW.KTAE.FW.W.0088.060621T1800Z-060622T0000Z/
/O.CON.KTAE.FW.W.0087.000000T0000Z-060620T2300Z/
HOLMES-JACKSON-
140 PM CDT TUE JUN 20 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON FOR HOLMES AND JACKSON COUNTIES IN FLORIDA DUE TO LOW 
RELATIVE HUMIDITIES...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY FOR 
INLAND PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO LOW 
RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007-016>019-211230-
/O.NEW.KTAE.FW.W.0088.060621T1800Z-060622T0000Z/
INLAND WALTON-GADSDEN-LEON-JEFFERSON-MADISON-
140 PM CDT TUE JUN 20 2006 /240 PM EDT TUE JUN 20 2006/

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8 PM
EDT /7 PM CDT/ WEDNESDAY FOR INLAND PORTIONS OF THE FLORIDA BIG 
BEND AND PANHANDLE DUE TO LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8 PM EDT
/7 PM CDT/ WEDNESDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

MANNING/FOURNIER
000 
WWUS82 KTAE 202306
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
706 PM EDT TUE JUN 20 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY FOR
INLAND PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO LONG
DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BUILD
OVER THE SOUTHEAST STATES FOR THE REMAINDER OF THE WEEK...WITH
ABOVE NORMAL TEMPERATURES AND BELOW NORMAL RAINFALL EXPECTED.
THIS WILL RESULT IN LOW RELATIVE HUMIDITY WEDNESDAY AFTERNOON.

FLZ009-011-211200-
/O.EXP.KTAE.FW.W.0087.000000T0000Z-060620T2300Z/
/O.CON.KTAE.FW.W.0088.060621T1800Z-060622T0000Z/
HOLMES-JACKSON-
606 PM CDT TUE JUN 20 2006

...RED FLAG WARNING HAS EXPIRED FOR TODAY...
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT
WEDNESDAY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. A RED FLAG
WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

FLZ007-016>019-211200-
/O.CON.KTAE.FW.W.0088.060621T1800Z-060622T0000Z/
INLAND WALTON-GADSDEN-LEON-JEFFERSON-MADISON-
606 PM CDT TUE JUN 20 2006 /706 PM EDT TUE JUN 20 2006/

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO
8 PM EDT /7 PM CDT/ WEDNESDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO
8 PM EDT /7 PM CDT/ WEDNESDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

38-GODSEY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jun 20, 12:55 AM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 20, 12:55 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
155 AM EDT TUE JUN 20 2006

.SYNOPSIS...A BKN LAYER OF THIN CIRRUS COVERS MUCH OF THE REGION
EARLY THIS MORNING...WITH TEMPS FALLING SLOWLY THROUGH THE 70S UNDER
NEAR CALM WINDS. OVER THE COASTAL WATERS...WINDS ARE GENERALLY OUT
OF THE E-SE.

&&

.SHORT TERM...LITTLE CHANGE FROM PREVIOUS FCST...AS A VERY WEAK
BOUNDARY TO THE NW WILL MOVE THROUGH THE REGION TODAY...BUT DEEP
LAYER MOISTURE AND SUPPORT WILL BE QUITE LIMITED FOR ANY CONVECTION.
FURTHERMORE...THE SEA BREEZE IS NOT EXPECTED TO BECOME SIGNIFICANTLY
CONVECTIVELY ACTIVE THIS AFTERNOON DUE TO THE LIMITED THERMO AND
TRANSITION FROM TYPE 1 (LIGHT AND VARIABLE TO LIGHT SE) TO TYPE 8
(LIGHT N-NW) FLOW REGIMES DURING THE DAY. EVEN DRIER AIR IS EXPECTED
ON WEDNESDAY...AND WITH INCREASING 500 MB HEIGHTS DUE TO A BUILDING
UPPER LEVEL RIDGE...HIGH TEMPS COULD APPROACH 100 DEGREES OVER
PORTIONS OF THE INTERIOR.

&&

.LONG TERM...THE BUILDING UPPER RIDGE IS NOW EXPECTED TO HOLD ON
THROUGH THE END OF THE WEEK...KEEPING THE HOT AND FAIRLY DRY
CONDITIONS OVER THE AREA ALONG WITH BELOW CLIMO POPS. MOISTURE
SHOULD BEGIN TO INCREASE OVER THE WEEKEND AS THE RIDGE WEAKENS...
BUT IT MAY BE A SOMEWHAT SLOW PROCESS TO RETURN TO CLIMO POPS.

&&

.MARINE...MORE OF THE SAME WITH LIGHT WINDS AND SEAS THROUGH THE
PERIOD.

&&

.AVIATION...SMOKE IS CURRENTLY REDUCING VSBY TO MVFR CONDITIONS AT
TLH AND MAY BE REDUCED TO IFR AT TIMES UNTIL SHORTLY AFTER SUNRISE.
THE VLD TAF SITE MAY EXPERIENCE MVFR CIGS AND VSBY FOR A COUPLE OF
HOURS BEFORE DAYBREAK. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL FOR
THE REMAINDER OF THE TAF PERIOD AT ALL SITES. THERE IS A CHANCE OF
TSTMS ALONG TWEB ROUTE 112 THIS AFTERNOON FROM SOUTH OF VLD TO JAX
AND ALONG TWEB ROUTE 117 BETWEEN CTY AND TPA.

&&

.FIRE WEATHER...ALTHOUGH DEWPOINTS ARE EXPECTED TO BE GENERALLY IN
THE 65 TO 70 DEGREE RANGE DURING THE NEXT COUPLE OF DAYS...AFTERNOON
RELATIVE HUMIDITIES COULD DROP BELOW 35 PERCENT FOR 1 TO 3 HOURS
ACROSS PORTIONS OF THE FL BIG BEND AND PANHANDLE AS HIGH TEMPS REACH
THE MID TO UPPER 90S. WILL THEREFORE KEEP A CLOSE EYE ON THE
SITUATION. UPDATE...WILL NEED TO ISSUE A RED FLAG WARNING FOR HOLMES
AND JACKSON COUNTIES FOR TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  95  68  98  70 /  10  10  10  10
PANAMA CITY  92  74  93  75 /  10  05  10  10
DOTHAN       98  74  98  75 /  10  10  10  10
ALBANY       98  74  98  72 /  10  10  10  10
VALDOSTA     95  71  96  69 /  20  10  20  10
CROSS CITY   95  69  97  70 /  20  10  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING THIS AFTN. HOLMES AND JACKSON COUNTIES.
&&

AVIATION/FIRE WX...BARRY
PUBLIC/MARINE...GOULD
Hazardous weather outlook, Jun 19, 3:57 AM CDT, 23 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
457 AM EDT MON JUN 19 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-201000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
357 AM CDT MON JUN 19 2006 /457 AM EDT MON JUN 19 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...BUT ISOLATED
SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS THE REGION THIS
AFTERNOON...MAINLY IN RESPONSE TO THE SEA BREEZE. ANY STORMS THAT
DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A WEAK SURFACE COLD FRONT WILL MOVE THROUGH THE REGION ON
TUESDAY...BEFORE A BUILDING UPPER LEVEL RIDGE OVER THE SOUTHEAST
U.S. GIVES US ANOTHER HOT AND DRY STRETCH FOR MID TO LATE WEEK.
INCREASING MOISTURE AND A MORE ACTIVE SEA BREEZE ARE EXPECTED TO
RETURN BY NEXT WEEKEND...ALLOWING FOR BETTER CHANCES OF AFTERNOON
SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 1:40 PM CDTRed Flag WarningTAEBay, Calhoun, Gadsden, Holmes, Jackson, Jefferson and 7 more29 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.